Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 176, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2003, 2:54 AM EDT for Auglaize County, Shelby County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 2:54 AM EDT (06:54 UTC)
- Expired
- Jul 8, 2003, 3:45 AM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Auglaize County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 122 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 12:00 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2731 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
906
WUUS51 KILN 080654
SVRILN
OHC011-149-080745-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
254 AM EDT TUE JUL 8 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUGLAIZE COUNTY IN OHIO...
SHELBY COUNTY IN OHIO...
* UNTIL 345 AM EDT...
* AT 254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF ST. MARYS...MOVING EAST AT 40
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ANNA...
NEW KNOXVILLE...
SIDNEY...
ST. MARYS...
WAPAKONETA...
WAYNESFIELD...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4062 8448 4051 8451 4040 8451 4025 8428
4025 8408 4043 8395 4062 8390What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:21 AM EDT, 33 minutes earlier.
Area forecast discussion, Jul 8, 2:21 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 221 AM EDT TUE JUL 8 2003 MOIST JUICY AIRMASS ACRE FCST AREA THIS MRNG WITH DEWPTS IN L/M70S. SCATTERED STRONG CONVECTION ALONG I-71 BTWN MT VERNON AND CLE...THEN LARGE MCS DROPPING QUICKLY ESE ACRS NORTHERN/CNTRL INDIANA. NUMEROUS WIND DMG REPORTS WITH MCS OVER INDIANA...HAVE TSTMS BEGINNING TO AFFECT WESTERN TIER OF COUNTIES BY 07Z. NO BREAK IN PATTERN OF WAVE AFTER WAVE OF TSTM COMPLEXES TO CONTINUE ACRS OH VALLEY FOR NEXT 48-60 HRS AS FRNTL BNDRY OSCILLATES ACRS REGION. FIRST ISSUE IS MCS BARRELING TOWARDS FCST AREA ATTM. APPEARS TO BE A BIT OF A WEAKENING TREND IN TSTMS OVER LAST HR...BUT RADAR STILL INDCG STRONG WINDS IN EXCESS OF 50 KTS WITH LEADING OUTFLOW. ALSO...IWX/IND REPORTING WIND GUSTS 60-70 MPH ALONG LINE. TSTMS WILL BEGIN AFFECTING WEST CNTRL OH COS AND WHITEWATER VALLEY AREA OVER NEXT HOUR AND A HALF. THEN EXPECT TSTMS TO CONTINUE ESE TRACK...SPREADING ACRS CWA NORTH OF A BROOKVILLE IND TO WILMINGTON TO CHILLICOTHE LINE. MAY GET A FEW TSTMS SOUTH OF THIS LINE...BUT MAIN FOCUS WILL BE ACRS I-70 CORRIDOR. SHOULD SEE TSTMS EXITING FCST AREA BY 12Z AT LATEST. AFTER THIS MRNGS ACTIVITY...SHOULD HAVE QUIET MORNING/ERLY AFTN BEFORE CONVECTION STARTS FIRING AGAIN THIS AFTN INTO EVNG. NICE S/WV SLATED INTO CNTRL ILL BY 00Z WED WITH STRONG UPR DIV/LO LVL CONV ACRS REGION TONIGHT...AND HIGH INSTABILITY. WENT AHEAD AND RAISED TO LKLY POPS ACRS NORTHERN FCST AREA TONIGHT WITH ANOTHER TSTM COMPLEX EXPECTED TO TRACK ACRS THIS AREA. GFS/ETA ON THEIR 00Z RUNS HAVE MADE MAJOR ADJUSTMENT IN SPINNING UP IMPRESSIVE S/WV ACRS NORTHERN PLAINS WED NIGHT PUSHING INTO GRT LKS ON THURS. HAVE LATCHED ONTO MORE AMPLIFIED PATTERN...WITH EXPECTED FROPA ACRS FCST AREA LATE THURS INTO THURS NIGHT. KEEPING HI CHC POPS MOST OF FCST AREA UNTIL FRONT FINALLY PUSHES THRU THURS NIGHT. FCST AREA REMAINS FAIR GAME FOR REPEATED BOUTS OF TORRENTIAL RAINS/SVR WX THRU THIS TIME. LOOKS LIKE REGION WILL FINALLY GET A BREAK FOR FRI/SAT AS HI PRES ATTEMPTS TO BUILD INTO OH VALLEY. TEMPS...WARMED TEMPS WED THRU THURS WITH FRNTL BNDRY DRAPED ACRS REGION. WED NIGHT TEMPS RAISED SVRL DEGREES INTO M/U60S. RESULTANT TEMPS CLOSE TO MAV GUID ALL PERIODS EXCPT WED. WENT CLOSER TO WARMER MET VALUES FOR WED. .ILN...NONE. OH...FLOOD WATCH THROUGH 8 AM FOR WEST CENTRAL OHIO AND PARTS OF THE MIAMI VALLEY...SVR TSTM WATCH UNTIL 5 AM FOR WEST CENTRAL OHIO...THE MIAMI VALLEY AND PORTIONS OF SOUTHWEST AND CENTRAL OHIO. IN...FLOOD WATCH THROUGH 8 AM AND SVR TSTM WATCH THROUGH 5 AM FOR PARTS OF THE WHITEWATER VALLEY. KY...NONE. RYAN
Hazardous weather outlook, Jul 7, 7:15 AM EDT, 19 hours 39 minutes before
INZ050-058-059-066-073>075-080-KYZ089>097-099-100-OHZ026-034-035- 042>046-051>056-060>065-070>074-077>082-088-071315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 715 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS...ESPECIALLY FOR THOSE TO THE NORTH I-70. FLOOD WATCH FOR WEST CENTRAL OHIO WILL EXPIRE AT 8 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND INTO THE OVERNIGHT HOURS THROUGH FRIDAY. ANY OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TIPTON
In the hours before
Special weather statement, Jul 7, 9:51 PM EDT, 5 hours 3 minutes before
INZ050-058-059-OHZ026-034-035-042>045-051>054-060>062-080235- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 951 PM EDT MON JUL 7 2003 SEVERE THUNDERSTORM WATCH 670 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... INDIANA... FAYETTE UNION WAYNE OHIO... AUGLAIZE CHAMPAIGN CLARK DARKE GREENE HARDIN LOGAN MADISON MERCER MIAMI MONTGOMERY PREBLE SHELBY UNION TIPTON CONIGLIO
Special weather statement, Jul 7, 9:51 PM EDT, 5 hours 3 minutes before
INZ050-058-059-OHZ026-034-035-042>045-051>054-060>062-080235- SPECIAL WEATHER STATEMENT...CORRECTED TYPE OF WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 951 PM EDT MON JUL 7 2003 TORNADO WATCH 670 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... INDIANA... FAYETTE UNION WAYNE OHIO... AUGLAIZE CHAMPAIGN CLARK DARKE GREENE HARDIN LOGAN MADISON MERCER MIAMI MONTGOMERY PREBLE SHELBY UNION CONIGLIO
Special weather statement, Jul 7, 11:32 PM EDT, 3 hours 22 minutes before
OHZ056-065-074-080350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1132 PM EDT MON JUL 7 2003 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED... SEVERE THUNDERSTORM WATCH 674 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES, FAIRFIELD, HOCKING AND LICKING. THE SEVERE WEATHER THREAT HAS DIMINISHED ACROSS THE AREA AS SHOWERS AND THUNDERSTORMS HAVE PUSHED INTO EASTERN OHIO. RLG
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:03 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 27 min |
| Jul 8, 2:11 AM EDT | Severe Thunderstorm Warning | ILN | Mercer | 49 min |
| Jul 8, 2:15 AM EDT | Flash Flood Warning | ILN | Mercer | 2 hr |
| Jul 8, 2:23 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 52 min |
| Jul 8, 3:06 AM EDT | Severe Thunderstorm Warning | ILN | Miami, Preble | 39 min |
| Jul 8, 3:16 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 44 min |
| Jul 8, 3:17 AM EDT | Severe Thunderstorm Warning | ILN | Hardin | 43 min |
| Jul 8, 3:39 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan | 66 min |
| Jul 8, 3:51 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 54 min |
| Jul 8, 4:02 AM EDT | Severe Thunderstorm Warning | ILN | Butler | 28 min |
| Jul 8, 4:09 AM EDT | Severe Thunderstorm Warning | ILN | Union | 51 min |
| Jul 8, 4:12 AM EDT | Severe Thunderstorm Warning | ILN | Warren | 48 min |
| Jul 8, 4:13 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 47 min |
| Jul 8, 4:18 AM EDT | Severe Thunderstorm Warning | ILN | Delaware | 42 min |
| Jul 8, 4:24 AM EDT | Severe Thunderstorm Warning | ILN | Franklin | 51 min |
| Jul 8, 4:37 AM EDT | Severe Thunderstorm Warning | ILN | Licking | 53 min |
| Jul 8, 4:55 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Pickaway | 50 min |
| Jul 8, 5:18 AM EDT | Severe Thunderstorm Warning | ILN | Hocking | 42 min |
| Jul 8, 2:06 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 39 min |
| Jul 8, 2:34 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 41 min |
| Jul 8, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 52 min |
| Jul 8, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 55 min |
| Jul 8, 4:24 PM EDT | Flash Flood Warning | ILN | Clark, Greene | 2 hr |
| Jul 8, 4:40 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 50 min |
| Jul 8, 5:06 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 54 min |
| Jul 8, 5:11 PM EDT | Flash Flood Warning | ILN | Auglaize, Mercer | 2 hr |
| Jul 8, 5:38 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 52 min |
| Jul 8, 5:49 PM EDT | Flash Flood Warning | ILN | Darke, Shelby | 116 min |
| Jul 8, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 52 min |
| Jul 8, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 46 min |
| Jul 8, 6:06 PM EDT | Flash Flood Warning | ILN | Logan | 114 min |
| Jul 8, 7:06 PM EDT | Flash Flood Warning | ILN | Mercer | 3 hr |
| Jul 8, 7:30 PM EDT | Flash Flood Warning | ILN | Auglaize, Darke, Logan, Shelby | 6 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.